Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 2008, 2:23 PM CDT for 7 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 2:23 PM CDT (19:23 UTC)
- Expired
- Jun 13, 2008, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Phelps County, MO, Stone County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:00 PM CDT | FLASH FLOOD | Monett, MO | FLOODING THROUGHOUT THE CITY OF MONETT. WEATHER OBSERVER 2 N OF MONETT REPORTED 2.75 INCHES OF RAIN SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 131928
FFWSGF
MOC009-043-065-067-161-209-215-140100-
/O.NEW.KSGF.FF.W.0102.080613T1923Z-080614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 800 PM CDT.
* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS SLOWLY MOVING SOUTHWARD ACROSS THE WARNED
AREA. ALTHOUGH THIS AREA HAS NOT SEEN AS MUCH RAINFALL
TODAY...CURRENT RADAR TRENDS AND THE HIGH RAINFALL RATES THESE
THUNDERSTORMS ARE PRODUCING...WILL LIKELY CAUSE FLASH FLOODING IN
THE WARNED AREA LATE THIS AFTERNOON AND EARLY EVENING. SOME OF THE
RUNOFF FROM FLASH FLOODING ACROSS LAWRENCE AND GREENE COUNTIES
WILL SPREAD SOUTHWARD INTO BARRY AND CHRISTIAN COUNTIES THIS
AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3779 9154 3816 9163 3805 9164 3801 9203
3760 9203 3761 9225 3706 9226 3710 9361
3692 9362 3693 9407 3666 9407 3665 9332
3681 9331 3680 9210 3706 9209 3705 9167
3742 9165 3741 9123 3758 9131 3769 9116
$$
JLT1 follow-up statement
000
WGUS73 KSGF 140059
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT FRI JUN 13 2008
MOC009-043-065-067-161-209-215-140109-
/O.EXP.KSGF.FF.W.0102.000000T0000Z-080614T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-STONE MO-PHELPS MO-DENT MO-CHRISTIAN MO-DOUGLAS MO-BARRY MO-
759 PM CDT FRI JUN 13 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR CHRISTIAN...
DENT...DOUGLAS...NORTHERN BARRY...PHELPS...STONE AND TEXAS
COUNTIES...
A FLOOD WARNING HAS BEEN ISSUED FOR THE AREA UNTIL 2 PM SATURDAY.
THE HEAVY RAINFALL HAS ENDED AND FLOOD WATERS WILL GRADUALLY RECEDE.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3779 9154 3816 9163 3805 9164 3801 9203
3760 9203 3761 9225 3706 9226 3710 9361
3692 9362 3693 9407 3666 9407 3665 9332
3681 9331 3680 9210 3706 9209 3705 9167
3742 9165 3741 9123 3758 9131 3769 9116
TIME...MOT...LOC 0059Z 180DEG 0KT 3732 9233
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:51 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 13, 1:51 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CDT FRI JUN 13 2008
.DISCUSSION...
STORMS CONTINUE TO TRAIN ALONG AND NORTH OF A STALLED OUTFLOW
BOUNDARY OVER SOUTHERN MISSOURI AND NORTHEAST OKLAHOMA THIS
AFTERNOON...AS THEY DEVELOP OVER NORTHEAST OKLAHOMA AND SOUTHEAST
KANSAS IN AN AREA OF MAXIMIZED LOW LEVEL CONVERGENCE. PRECIPITABLE
WATER VALUES OFF THE 12Z KSGF SOUNDING WERE AROUND ONE AND THREE
QUARTERS OF AN INCH...SO ALL STORMS HAVE BEEN HEAVY RAINFALL
PRODUCES. SO FAR THIS AFTERNOON...THE SPRINGFIELD ASOS HAS
RECORDED NEARLY THREE AND A HALF INCHES WITH MORE STORMS ON THE
WAY AS THERMAL BOUNDARY REMAINS PARKED NEAR THE ARKANSAS BORDER
AND THE AIRMASS SOUTH OF THE BOUNDARY CONTINUES TO DESTABILIZE
WITH AFTERNOON HEATING. BASED ON LATEST RADAR TRENDS...WILL BE
EXPANDING THE FLASH FLOOD WATCH INTO OUR SOUTHEAST COUNTIES...ENDING
THE WATCH OVER OUR EXTREME NORTHWEST COUNTIES AND EXTENDING THE
WATCH INTO THE EVENING OVER THE REST OF THE AREA.
WILL HAVE THE MAIN DISCUSSION OUT BY AROUND 3 PM.
TERRY
&&
.AVIATION...
FOR THE 18Z TAFS...TRAINING THUNDERSTORMS WILL CONTINUE TO IMPACT
THE SPRINGFIELD TERMINAL THROUGH MUCH OF THE AFTERNOON. IFR
VISIBILITIES ARE EXPECTED WITH THE HEAVIER SHOWERS THIS AFTERNOON AT
BOTH AIRFIELDS. THERE IS A POSSIBILITY THIS EVENING THAT SOUTHWEST
MISSOURI WILL CLEAR OUT AND PATCHY DENSE FOG COULD DEVELOP AT JOPLIN
AND SPRINGFIELD. WANTED TO GIVE A HEADS UP IN THE TAFS FOR THIS.
LATER SHIFTS WILL NEED TO FINE TUNE MORE AS THE EVENT GETS
CLOSER.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MOZ057-058-068>071-
078>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR KSZ101.
&&Hazardous weather outlook, Jun 13, 1:04 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT FRI JUN 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PARTS OF THE MISSOURI OZARKS TODAY. EXCESSIVE RAINFALL LEADING TO SIGNIFICANT FLASH FLOODING IS EXPECTED. ANYONE LIVING IN LOW LYING AREAS THAT TYPICALLY EXPERIENCE FLOODING SHOULD CLOSELY MONITOR THOSE STREAMS...AND REACT QUICKLY IF FLASH FLOODING BECOMES A POTENTIAL HAZARD. THESE STORMS WILL LIKELY EXIT THE REGION SOMETIME DURING THE EVENING HOURS AS A COLD FRONT SHIFTS SOUTH INTO ARKANSAS. AS THE FRONT MOVES INTO NORTHERN ARKANSAS...SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT. WITH ABUNDANT MOISTURE ON THE GROUND...CONDITIONS WILL BECOME FAVORABLE FOR FOG DEVELOPMENT OVERNIGHT. FOG REDUCING VISIBILITIES TO LESS THAN A MILE CAN BE EXPECTED GENERALLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THE LATEST FORECAST ANALYSIS SUGGESTS THAT THE REGION WILL BE POSITIONED UNDER A WEATHER PATTERN THAT IS FAVORABLE FOR OVERNIGHT THUNDERSTORM COMPLEXES. THIS COULD LEAD TO ADDITIONAL FLOODING...ALONG WITH RESULTING IN ADDITIONAL SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jun 13, 1:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD 4 WNW MOUNT VERNON 37.13N 93.89W
06/13/2008 LAWRENCE MO LAW ENFORCEMENT
FARM ROAD 2110 WATER COVERED AND IMPASSABLE TO TRAFFIC.
&&
HATCHLocal storm report, Jun 13, 1:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/13/2008 GREENE MO AMATEUR RADIO
2-3 FEET OF WATER OVER INTERSECTION OF ST LOUIS AND
GLENSTONE. 2 FEET OF WATER REPORTED OVER INTERSECTION OF
WELLER AND ST LOUIS IN CITY OF SPRINGFIELD
&&
GCLAYCOMLocal storm report, Jun 13, 2:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLASH FLOOD WENTWORTH 36.99N 94.07W
06/13/2008 NEWTON MO EMERGENCY MNGR
CREEK IN WENTWORTH IS OUT OF ITS BANKS.
&&
BARJENBRUCHLocal storm report, Jun 13, 2:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/13/2008 GREENE MO NEWSPAPER
FASSNIGHT CREEK OUT OF ITS BANKS AT 300 BLOCK OF WEST
BENNETT ST THREATENING NEARBY HOUSES
&&
ANGLELocal storm report, Jun 13, 2:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/13/2008 GREENE MO NEWSPAPER
VAN STALLED WHILE ATTEMPING TO CROSS FLOODED ROADWAY AT
WEST CATALPA STREET NEAR DOUGLAS AVENUE
&&
ANGLELocal storm report, Jun 13, 2:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HIATTVILLE 37.72N 94.87W
06/13/2008 M2.40 INCH BOURBON KS EMERGENCY MNGR
24 HOUR RAINFALL ENDING AT 8 AM
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 AM CDT | Flash Flood Warning | SGF | Barton, St. Clair, Vernon | 6 hr |
| Jun 13, 4:05 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 13, 4:36 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 3 more | 6 hr |
| Jun 13, 6:30 AM CDT | Areal Flood Advisory | SGF | Lawrence, Newton | 4 hr |
| Jun 13, 7:10 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Greene, McDonald, Stone | 4 hr |
| Jun 13, 7:36 AM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski, Webster, Wright | 3 hr |
| Jun 13, 8:31 AM CDT | Flash Flood Warning | SGF | Newton | 9 hr |
| Jun 13, 8:58 AM CDT | Areal Flood Warning | SGF | Barton, St. Clair, Vernon | 24 hr |
| Jun 13, 9:53 AM CDT | Areal Flood Advisory | SGF | Lawrence | 3 hr |
| Jun 13, 9:53 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jun 13, 10:04 AM CDT | Flash Flood Warning | SGF | Greene | 8 hr |
| Jun 13, 11:01 AM CDT | Areal Flood Advisory | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 5 more | 6 hr |
| Jun 13, 11:45 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 12:05 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Pulaski, Webster, Wright | 6 hr |
| Jun 13, 12:45 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 5 hr |
| Jun 13, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
| Jun 13, 2:37 PM CDT | River Flood Warning | SGF | Jasper | 53 hr |
| Jun 13, 3:51 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 4 hr |
| Jun 13, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 25 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Jun 13, 5:20 PM CDT | Areal Flood Warning | SGF | Dade, Dallas, Greene, Jasper, Laclede, Lawrence and 5 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.